Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


acute abdominal swelling and pain due to Intelence?
Jul 14, 2010

I switched to Intelence/Truvada from Kaletra/Combivir last Nov. due to results from genotyping and sensitivity makeups. I wasn't totally resistant to Kaletra but had been using it for 8 yrs and the test showed a half resistance and my viral after being undetectable for 7 years began to rise to 2000 and my T-cells were at 440. Now my viral load is undetectable and my T-cells are 950. My abdomen is about to explode(an increase in 2 months of 12 inches).I've never had lipodystrohpy and I exercise twice a week until a month ago. I'm 52 and was positive when the reliable HIV testing came out in 1985 and started HAART in 1997. My primary MD advised I go to the emergency room 2 weeks ago but no signs for condition showed on CT scan or blood tests.Stool tests are negative, but in all the testing not enough time to get fungal cultures back yet. My Gastroenterologist did an endoscopic procedure. Barrett's Esophagus and Moderate Gastritis was determined and pathology reports denied his suspicion of H. Pylori infection and no other indications. The pictures show the majority of the antrum is RED like a huge rash with no growths or abnormal looking cells.I don't drink , smoke or do any kind of recreational drugs. I've used Hydrocodone for the last 10 years for several issues. Now oxycodone has been added to help with the pain. BUT IT DOESN'T WORK. My diet is down to organic oatmeal with protein powder and goat's yogurt. My stomach is the same size but I've lost 15 lbs. I'm off to get a colonoscopy tomorrow. Is my new therapy killing my whole GI and possibly lymphatic systems?

Response from Dr. Henry

Sounds like a challenging situation. Some patients will have stomach problems from Truvada. Etravirine has usually been well tolerated and does not often cause stomach problems.Neither drug has been shown to seriously damage the gut or the lymphatic system. Alternative regimens such as use of Epzicom, maraviroc, raltegravir, or ritonavir/daranavir might be considered if your HIV seems to be clearly linked to your problems. Your esophagus and gastritis issues may or may not be linked to your HIV or HIV drugs (most often not related) and merit appropriate management. If you have had a change in your gut flora for what ever reason often working to restore more normal gut flora (macrobiotics, safe forms of active culture yogurt) can be very useful). KH



Previous
resistance is confusing
Next
tinitus and atripla?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement